Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes raises Gamma GT level?

User rating for this question
Very Good
Answered by

Practicing since : 2006
Answered : 1981 Questions
Hi, I was put on Ramipril (initially 5mg per day then 10mg) to treat raised blood pressure which was identified in a Private Pilots medical exam last August. A blood test after 6 weeks identified my Gamma GT level as 320 and slightly raised Bilirubin. My doctor thought this was due to excessive alcohol consumption, although I pointed out I didn't drink much alcohol I don't think she believed me. My Gamma GT level is now 130 all other levels normal. I have drunk no alcohol recently (last month). I would like to know if the raised GT could be due to alcohol or some other factor e.g. side effect of Ramipril ?
Posted Mon, 24 Feb 2014 in Liver and Gall Bladder
Answered by Dr. Klerida Shehu 1 hour later
Brief Answer: Alcohol caused high gamma GT... Detailed Answer: Hi, I have read your medical history and understood your concerns. The high gama GT is related to alcohol consumption. This is supported by the fact that the levels of gama GT were reduced once you stopped drinking alcohol. It is true that Ramipril in very rare cases might be related to liver damages. However, at your case, the liver damages is related to drinking alcohol because during this time you were also taking Ramipril but Gama GT were back to normal still. I suggest to continue non drinking alcohol, and conducting a healthy lifestyle and diet regimen as it will help reduce high blood pressure too. You can repeat the tests again after 6-8 weeks. All the best! Dr.Klerida
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor